| Catalog Number |
DF78 SMN 10444943 |
| Medical Device Problem Code |
Low Test Results (2458)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
08/12/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The customer contacted siemens healthcare diagnostics questioning a discordant low valp result versus a prior higher patient recovery.Siemens is investigating the incident.
Event or Problem Description
A discordant depressed valproic acid (valp) result was obtained on a patient sample on the dimension exl system.The result was reported to the physician who questioned the result.There are no known reports of patient intervention or adverse health consequences due to the discordant depressed valp result.
Additional Manufacturer Narrative
Statements attributed to the physician and customer are derived from information submitted to siemens complaint handling system and haven't been verified.The customer provided additional information on testing of the patient with the dimension valp after modification of patient treatment beyond the (b)(6) 2017 date of the original complaint submission.On (b)(6) 2017 the physician modified the treatment : dépaken + perampanel (fycompa) + vigabatrine (sabril).Result on dimension exl: 3 ug/ml confirmed on xpand.On (b)(6) 2017 the physician modified the dosage given/hour of depaken : 360 mg/ 12 hours to 350 mg/ 8 hours (juice).On (b)(6) 2017 result on dimension exl: 11 ug/ml.The physician has not questioned the result.Additional or alternative testing was not performed.The customer stated that no different methodology has been used and no new specimen has been tested since august.The customer informed siemens of the death of the patient after an acute hypoxemic respiratory failure on (b)(6) 2017.The siemens healthcare diagnostics headquarters support center (hsc) representative evaluated the additional information provided on the individual patient and concluded the investigation.Qc had been in range with no indications of method performance issues.Valp concentrations were compared to results from 6 months prior, and then also over the course of 3 separate draws on three separate days.All results for this patient on and within a week of the date of this complaint ((b)(6) 2017), were well below the typical therapeutic range of 50 -100 ug/ml.No system issues were mentioned or reported around the time of this event.The sample from (b)(6) 2017 was repeated on two different dimension systems and the results matched.It is stated by the customer that the patient was taking depaken twice a day, and that the physician was expecting a higher result.Without further testing any root cause cannot be determined.Siemens requested that the customer test the patient samples across at least two methodologies but the customer stated that no samples were available to test.No sample was available for siemens testing.Insufficient data was provided to determine root cause.There was no indication that the dimension results were incorrect.The instrument is performing within specifications.No further evaluation of the device is required.